Illinois, 2014Hail and Damaging Winds in Illinois, August 25, 2014
August 25, 2014 · NWS LOT · 7 events in 4 counties and zones
Scattered thunderstorms over northern Illinois produced sporadic wind damage and sub-severe hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms over northern Illinois produced sporadic wind damage and sub-severe hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 25, 10:33 AM CST, 46 minutes earlier.
Area forecast discussion, Aug 25, 10:33 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1133 AM CDT MON AUG 25 2014
.DISCUSSION...
327 AM CDT
HOT AND HUMID WEATHER WILL CONTINUE OVER THE NEXT FEW DAYS BEFORE A
BIT OF A REPRIEVE ARRIVES FOR MID WEEK. THUNDERSTORM CHANCES WILL BE
A PERSISTENT CHALLENGE THROUGH THE PERIOD. EARLY MORNING WATER VAPOR
IMAGERY SHOWS A SHARP UPPER RIDGE AXIS STRETCHED FROM THE MID
MISSISSIPPI RIVER VALLEY INTO QUEBEC WHILE A CLOSED UPPER LOW SPINS
OVER NORTH DAKOTA AND SOUTHERN MANITOBA. ANOTHER CLOSED UPPER LOW IS
MOVING SOUTHWARD INTO NORTHERN CALIFORNIA AND NEVADA WITH UPPER
RIDGING TO ITS NORTH OVER THE BRITISH COLUMBIA COAST. AT THE
SURFACE...AN EXPANSIVE AREA OF HIGH PRESSURE IS POSITIONED FROM THE
ST. LAWRENCE RIVER VALLEY TO THE MID-ATLANTIC STATES WITH A RIDGE
AXIS EXTENDING ALL THE WAY TO THE FLORIDA PANHANDLE. LOW PRESSURE IS
CENTERED ACROSS NORTHERN NORTH DAKOTA AND SOUTHERN MANITOBA WITH A
COLD FRONTAL BOUNDARY EXTENDING SOUTH ACROSS MINNESOTA AND IOWA
WHILE A WARM FRONT RUNS JUST NORTHEAST OF THE AREA. THIS HAS ALLOWED
A VERY WARM AND HUMID AIRMASS TO SPREAD ACROSS THE AREA WITH
DEWPOINTS RUNNING IN THE MID AND UPPER 70S.
TODAY...A RATHER DIFFICULT FORECAST THIS MORNING WITH THUNDERSTORMS
BEING THE POTENTIAL WILD CARD IN HOW OPPRESSIVE THE HEAT BECOMES
ACROSS THE AREA. CONVECTION CONTINUES ALONG THE AFOREMENTIONED COLD
FRONTAL BOUNDARY FROM NORTHWEST MISSOURI ACROSS CENTRAL IOWA AND
MUCH OF CENTRAL WISCONSIN. THE UPPER LOW OVER NORTH DAKOTA WILL TAKE
ON A MORE EASTERLY DIRECTION WITH TIME WHICH WILL HELP RE-ORIENT THE
MID LEVEL FLOW FROM ITS CURRENT SOUTHWESTERLY DIRECTION TO A MORE
WESTERLY DIRECTION INTO EARLY AFTERNOON. THIS IS OF CONCERN AS THIS
WOULD LIKELY RESULT IN A MORE EASTWARD MOVEMENT OF ONGOING
CONVECTION THIS MORNING. LATEST GUIDANCE IS MIXED IN TERMS OF
BRINGING CONVECTION ACROSS THE THE NORTHERN PORTION OF THE CWA LATER
THIS MORNING OR EARLY THIS AFTERNOON...WITH HIGH RES GUIDANCE GOING
BACK AND FORTH ON WHAT OCCURS. CONVECTION ACROSS THE AREA COULD
OBVIOUSLY HAVE A BIG IMPACT ON TEMPS...WITH POTENTIAL OUTFLOW FROM
SUCH STORMS POSSIBLY SPREADING SOUTHWARD BEYOND THE STORMS
THEMSELVES. TIMING WOULD ALSO BE KEY AS IT IS POSSIBLE THAT RECOVERY
FROM ANY NEGATIVE TEMPERATURE IMPACTS MAY OCCUR LATE THIS AFTERNOON.
DESPITE THE ABUNDANCE OF WHAT-IFS THIS MORNING FEEL THAT IT IS
PLAUSIBLE THAT SOME OF THE ONGOING CONVECTIVE ACTIVITY WILL MAKE ITS
WAY ACROSS THE NORTHERN CWA FROM MID MORNING POSSIBLY INTO EARLY
AFTERNOON. HOWEVER...WITH SCATTERED CONVECTION ALL THE WAY BACK INTO
NORTHEAST KANSAS A LARGER PORTION OF THE CWA COULD BE AFFECTED LATER
INTO THE AFTERNOON. WILL CARRY LOW CHANCE POPS NORTH ACROSS THE FAR
NORTH LATER THIS MORNING WITH A LARGER AREA OF SLIGHT POPS ACROSS
THE NORTHERN HALF OF THE CWA INTO THE AFTERNOON. IF CONVECTION
REMAINS LOOSELY ORGANIZED WHICH THE FURTHER SOUTH ACTIVITY HAS SO
FAR TONIGHT...THEN THE IMPACT ON TEMPS WILL LIKELY BE SHORT LIVED
AND LATE AFTERNOON RECOVERY A REASONABLE EXPECTATION. WILL MAKE
LITTLE CHANGE TO FORECAST HIGHS OF AROUND 90 NORTH TO THE MID 90S
SOUTHWEST AND LOW 90S ELSEWHERE. WILL CONTINUE WITH THE HEAT
ADVISORY AS-IS WITH THIS AREA LEAST LIKELY TO BE AFFECTED BY
STORMS/CLOUD COVER/OUTFLOW. WILL CONTINUE TO HIGHLIGHT THE
SUB-ADVISORY HEAT/HUMIDITY ACROSS THE REST OF THE AREA WITH A
SPECIAL WEATHER STATEMENT.
TONIGHT THROUGH WEDNESDAY...THE UPPER LOW WILL TRACK ACROSS JAMES
BAY TUESDAY MORNING SHUNTING THE RIDGE AXIS EASTWARD AND BRINGING A
FLAT WEST TO EAST FLOW ACROSS MUCH OF THE UPPER MIDWEST AND GREAT
LAKES. THE UPPER LOW NOW OVER CALIFORNIA/NEVADA WILL CUT OFF FROM
THE MAIN FLOW AND MEANDER EASTWARD THROUGH MID WEEK HELPING TO
SUPPLY WEAK SHORTWAVES WHICH WILL TRACK EASTWARD ACROSS THE LOCAL
AREA. THE COOL FRONTAL BOUNDARY CURRENTLY TO THE NORTHWEST WILL MOVE
INTO THE AREA LATER TONIGHT AND SLOWLY MOVE SOUTHWARD ACROSS THE
AREA TUESDAY. THE PRESENCE OF THE FRONT ALONG WITH THE UPPER FLOW
SUPPORTING SHORTWAVE PASSAGES WILL BRING MODESTLY BETTER CHANCES FOR
SHOWERS AND THUNDERSTORMS TONIGHT AND TUESDAY. HOWEVER...THE BEST
CHANCES ARE EXPECTED TUESDAY NIGHT INTO WEDNESDAY MORNING AS A WAVE
TRAVERSES THE NORTHERN STREAM OF FLOW WITH AN ATTENDANT UPPER JET
TRACKING ACROSS THE UPPER GREAT LAKES. THIS PLACES FAVORABLE JET
SUPPORT OVER THE LOCAL AREA. WILL CONTINUE WITH HIGHEST POPS TUESDAY
NIGHT...THOUGH POPS CONTINUE WEDNESDAY WITH THE FRONTAL BOUNDARY
STILL NEARBY. TEMPS LOOK TO BE A LITTLE COOLER TUESDAY THOUGH MANY
AREAS SOUTH OF I-80 WILL PROBABLY SEE LOW 90S ONCE AGAIN. CONVECTION
AND CONVECTIVE DEBRIS WILL ONCE AGAIN BE THE LIMITING FACTOR BUT THE
HEAT ADVISORY MAY NEED TO BE EXTENDED IN THE FAR SOUTHWEST. NORTHERN
AREAS WILL LIKELY BE HELD TO THE UPPER 80S WITH BETTER CHANCES FOR
CLOUDS/PRECIP AND FLOW TURNING NORTHERLY THROUGH THE DAY. WEDNESDAY
WILL SEE A MORE NOTABLE COOLING ALONG THE LAKE WITH 70S
EXPECTED...WHILE INLAND AREAS SEE 80S...WITH WARMEST READINGS SOUTH.
THURSDAY AND BEYOND...THE CUTOFF UPPER LOW WILL STILL BE MEANDERING
EASTWARD OVER THE ROCKIES THURSDAY WITH WEAK RIDGING BUILDING OVER
THE LOCAL AREA AHEAD OF IT. THIS WILL BRING ANOTHER PUSH OF WARM
ADVECTION TO THE AREA LEADING TO MORE SHOWER AND THUNDER
CHANCES...ESPECIALLY FOR NORTHERN AREAS. A SURFACE LOW IS FORECAST
TO PASS TO THE NORTH BRINGING ANOTHER FRONT INTO THE AREA SOME TIME
FRIDAY OR FRIDAY NIGHT WHICH MAY TAKE ITS TIME CROSSING THE AREA AS
WELL. HAVE SEEN CHANGES IN THE MEDIUM RANGE GUIDANCE SOLUTIONS FOR
THIS PERIOD OVER RECENT DAYS SO THE DETAILS ARE STILL FUZZY BUT THE
CHANCES FOR PERIODIC THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEKEND.
MDB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 16Z...
* ISOLATED TSRA THRU THIS AFTN.
* ISOLATED/SCATTERED REDEVELOPS LATE AFTN THRU THIS EVENING.
* BRIEF WIND SHIFT BEHIND CONVECTION TO N/NW...FOR ABOUT 2 HRS
THEN TURNS BACK TO THE SW EARLY THIS AFTN.
* SOUTH/SOUTHWEST WINDS 10-12KTS THRU LATE AFTERNOON.
CMS/BEACH
//DISCUSSION...UPDATED 12Z...
LINE OF THUNDERSTORMS FROM NORTHEAST IA INTO WI WILL CONTINUE
TO TURN A BIT MORE EASTERLY THIS MORNING AND SHORT TERM/HI-RES
GUIDANCE SHOWS THIS ACTIVITY TURNING EAST/SOUTHEAST INTO FAR
NORTHEAST IL BY LATE THIS MORNING. CONFIDENCE REGARDING HOW FAR
SOUTHEAST THIS ACTIVITY TURNS AND WHETHER IT REACHES THE TERMINALS
REMAINS LOW. HOWEVER...GIVEN HOW CLOSE IT COULD POTENTIALLY MOVE
TO THE CHICAGO AREA TERMINALS...OPTED TO INCLUDE VCTS FOR JUST AN
HOUR AS TIMING...SHOULD TSRA OCCUR...HAS BEEN CONSISTENT INTO THE
16Z-17Z TIME PERIOD AT ORD/MDW. A FRONTAL BOUNDARY WILL SAG
ACROSS SOUTHERN WI BY EVENING AND THEN INTO NORTHERN IL OVERNIGHT.
ADDITIONAL TSRA IS POSSIBLE BY LATE AFTERNOON AND INTO THE EVENING
HOURS ALONG/AHEAD OF THIS FRONT. MAINTAINED THUNDER MENTION BUT
CONFIDENCE REGARDING COVERAGE IS LOW.
IFR/LIFR CIGS/VIS ACROSS NORTHWEST IL AND RFD WILL BEGIN TO LIFT
IN THE NEXT FEW HOURS AND EVENTUALLY SCATTER OUT. BUT MVFR CIGS
ARE POSSIBLE THROUGH MID MORNING...POSSIBLY LONGER AT RFD.
ADDITIONAL FOG AND LOW CLOUDS ARE POSSIBLE AGAIN LATE TONIGHT
INTO TUESDAY MORNING...ESPECIALLY NEAR THE FRONTAL BOUNDARY.
SOUTHERLY WINDS WILL TURN SOUTH/SOUTHWEST THIS MORNING AND
INCREASE TO 10-12KTS. WIND SPEEDS AND DIRECTIONS COULD BECOME
ERRATIC WITH ANY TSRA ACTIVITY THIS MORNING. BUT SOME GUSTS INTO
THE MID/UPPER TEEN RANGE ARE POSSIBLE THIS AFTERNOON. SPEEDS WILL
DIMINISH THIS EVENING WITH DIRECTIONS TURNING WESTERLY OVERNIGHT
AND MORE NORTHWESTERLY TUESDAY MORNING. CMS.
//ORD AND MDW CONFIDENCE...UPDATED 14Z...
* LOW FOR TSRA LATE THIS AFTERNOON INTO THIS EVENING.
* LOW CONFIDENCE IN DURATION OF WIND SHIFT TO NW/N
* MEDIUM FOR WINDS THRU THE PERIOD.
CMS/BEACH
//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...
* TUESDAY NIGHT...TSRA LIKELY.
* WEDNESDAY THROUGH SUNDAY...CHANCE OF TSRA.
&&
.MARINE...
243 AM...LOW PRESSURE OVER SOUTHERN MANITOBA WILL MOVE ACROSS
NORTHERN ONTARIO TODAY AND TONIGHT REACHING JAMES BAY TUESDAY
MORNING. A TRAILING COLD FRONT WILL SLOWLY SAG SOUTHEAST ACROSS
THE WESTERN LAKES AND REACH NORTHERN LAKE MICHIGAN BY DAYBREAK
TUESDAY MORNING. THIS FRONT WILL THEN CONTINUE SOUTH ACROSS LAKE
MICHIGAN TUESDAY AND EVENTUALLY STALL NEAR OR JUST SOUTH OF THE
LAKE WEDNESDAY INTO THURSDAY. AHEAD OF THIS FRONT...SOUTH TO
SOUTHEAST WINDS 10-20KTS WILL GRADUALLY SHIFT MORE SOUTHWESTERLY
LATER TODAY AND THIS EVENING. A FEW HIGHER GUSTS ARE POSSIBLE BUT
THE TIGHTEST PORTION OF THE GRADIENT PASSES NORTH OF THE LAKE.
HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN PLAINS ON TUESDAY
AND THEN MOVE ACROSS THE NORTHERN LAKES WEDNESDAY. THIS MAY
STRENGTHEN THE GRADIENT A BIT ON THE SOUTHERN END OF THE LAKE
WITH A PROLONGED NORTHEAST FLOW IN THE 10-20KT RANGE POSSIBLE.
CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ010-ILZ019-ILZ021-ILZ023-ILZ032-ILZ033-ILZ039
UNTIL 10 PM MONDAY.
IN...NONE.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Aug 25, 10:00 AM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1100 AM CDT MON AUG 25 2014
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
261600-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1100 AM CDT MON AUG 25 2014 /1200 PM EDT MON AUG 25 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE HIGHEST HEAT INDEX VALUES OF THE SUMMER THUS FAR ARE
ANTICIPATED THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF
INTERSTATE 80. HEAT INDEX READINGS OF 105 TO 109 ARE FORECAST
SOUTH OF AN AMBOY TO KANKAKEE LINE.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME COULD PRODUCE:
TORRENTIAL RAINFALL AND FLASH FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.
WIND GUSTS OVER 40 MPH.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL BE SEEN ACROSS NORTHERN ILLINOIS
THIS AFTERNOON...WITH LIKELY THUNDERSTORMS IMMEDIATELY ADJACENT
TO THE WISCONSIN BORDER. CHANCES FOR STORMS WILL EXPAND ACROSS
THE AREA THROUGH TONIGHT.
DISCUSSION:
ONGOING THUNDERSTORMS ACROSS SOUTHERN WISCONSIN THROUGH EASTERN
IOWA ARE LIKELY TO SLOWLY DRIFT EAST. THEIR COVERAGE MAY
DIMINISH SOME...BUT AT LEAST SCATTERED STORMS ARE PROBABLE NORTH
OF INTERSTATE 80 THIS AFTERNOON. THE HUMID AND UNSTABLE AIR WILL
LINGER INTO TONIGHT CONTINUE THUNDERSTORM CHANCES AND EXPANDING
THEM AREAWIDE.
AN AIR QUALITY ACTION DAY IS IN EFFECT FOR FAR NORTHWEST INDIANA
THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SUNDAY. HEAVY
RAIN AND FLASH FLOODING WILL BE POSSIBLE WITH ANY THUNDERSTORMS
THAT DEVELOP...ESPECIALLY TUESDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
LMZ740>745-261600-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1100 AM CDT MON AUG 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS...SOME OF WHICH MAY PRODUCE
GUSTS IN EXCESS OF 30 KNOTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SUNDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-261600-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1100 AM CDT MON AUG 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PATCHY FOG IS POSSIBLE...SOME WHICH MAY BE DENSE.
THERE IS A CHANCE OF THUNDERSTORMS WITH THE BEST CHANCE ACROSS
CENTRAL LAKE MICHIGAN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SUNDAY.
&&
MTF/KREIN
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Special weather statement, Aug 25, 9:29 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1029 AM CDT MON AUG 25 2014
ILZ003-251600-
WINNEBAGO IL-
1029 AM CDT MON AUG 25 2014
...SPECIAL WEATHER STATEMENT...
AT 1026 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKE SUMMERSET...MOVING NORTHEAST AT 30 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
CITIES AND TOWNS AFFECTED...
LAKE SUMMERSET... DURAND...
OTHER LOCATIONS AFFECTED...
WINNEBAGO COUNTY FAIRGROUNDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4250 8916 4240 8907 4230 8940 4250 8941
4250 8940 4250 8926
TIME...MOT...LOC 1528Z 243DEG 24KT 4240 8941
RCSpecial weather statement, Aug 25, 10:27 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
1127 AM CDT MON AUG 25 2014
ILZ011>014-020-022-INZ001-002-010-011-019-260030-
DE KALB-KANE-DUPAGE-COOK-KENDALL-WILL-LAKE IN-PORTER-NEWTON-
JASPER-BENTON-
INCLUDING THE CITIES OF...DEKALB...AURORA...WHEATON...CHICAGO...
OSWEGO...JOLIET...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
1127 AM CDT MON AUG 25 2014 /1227 PM EDT MON AUG 25 2014/
...HOT AND HUMID TODAY...
VERY HOT AND HUMID CONDITIONS EXPECTED TODAY WITH TEMPERATURES
EXPECTED TO RISE INTO THE UPPER 80S TO LOWER 90S ACROSS NORTHERN
ILLINOIS AND NORTHWEST INDIANA. THESE TEMPERATURES COMBINED WITH A
VERY MUGGY AIRMASS WITH DEWPOINTS IN THE MID 70S WILL RESULT IN
AFTERNOON HEAT INDEX VALUES BETWEEN 98 AND 104 DEGREES.
THESE HOT AND HUMID CONDITIONS MAY LEAD TO AN INCREASED RISK OF
HEAT RELATED STRESS AND ILLNESS...PARTICULARLY FOR THE VERY
YOUNG...THE ELDERLY AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR
ACTIVITIES.
CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES.
NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE. BEAT THE
HEAT...CHECK THE BACK SEAT.
KREIN
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
KREIN
Special weather statement, Aug 25, 10:41 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1141 AM CDT MON AUG 25 2014
ILZ006-014-251715-
COOK IL-LAKE IL-
1141 AM CDT MON AUG 25 2014
...SPECIAL WEATHER STATEMENT...
AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KENILWORTH TO
ROSEMONT...MOVING EAST SOUTHEAST AT 20 MPH.
WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...
TORRENTIAL DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
CITIES AND TOWNS AFFECTED...
WILMETTE HARBOR... NILES... PARK RIDGE...
MORTON GROVE... WILMETTE... KENILWORTH...
WINNETKA... GLENVIEW... DES PLAINES...
OTHER LOCATIONS AFFECTED...
LOYOLA UNIVERSITY...NORTHEASTERN ILLINOIS UNIVERSITY...NORTHWESTERN
UNIVERSITY...OAKTON COMMUNITY COLLEGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
&&
LAT...LON 4211 8772 4208 8767 4206 8766 4203 8766
4201 8765 4197 8764 4193 8773 4202 8796
4216 8776
TIME...MOT...LOC 1641Z 280DEG 17KT 4215 8757 4199 8787
RCLocal storm report, Aug 25, 10:53 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1153 AM CDT MON AUG 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HEAVY RAIN HIGHWOOD 42.21N 87.81W
08/25/2014 M0.42 INCH LAKE IL TRAINED SPOTTER
RAIN FELL IN 10 MINUTES UP TO REPORT TIME.
&&
RCSpecial weather statement, Aug 25, 10:59 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1159 AM CDT MON AUG 25 2014
ILZ013-014-251730-
COOK IL-DUPAGE IL-
1159 AM CDT MON AUG 25 2014
...SPECIAL WEATHER STATEMENT...
AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORRIDGE TO
HILLSIDE...MOVING EAST AT 15 MPH.
WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...
TORRENTIAL DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
CITIES AND TOWNS AFFECTED...
STONE PARK... NORRIDGE... FRANKLIN PARK...
NORTHLAKE... SCHILLER PARK... ELMHURST...
MELROSE PARK... HILLSIDE... BELLWOOD...
OTHER LOCATIONS AFFECTED...
BROOKFIELD ZOO...TRITON COLLEGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
&&
LAT...LON 4191 8768 4179 8781 4185 8798 4199 8789
TIME...MOT...LOC 1659Z 292DEG 13KT 4196 8782 4186 8792
RC
Thunderstorm Wind, Cook
- When
- August 25, 11:19 AM CST to 11:22 AM CST
- Where
- Cook County, 2.31 mi ESE of Skokie to 1.24 mi NE of Avondale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 42.015, -87.680
Chicago Street and Sanitation Department received numerous reports of downed trees and limbs in the Edgewater, Rogers Park, and Andersonville neighborhoods.
Thunderstorm Wind, Will
- When
- August 25, 12:10 PM CST
- Where
- Will County, 0.24 mi SW of Joliet
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.528, -88.104
A tree which was around a foot in diameter was uprooted in the 900 block of Western Avenue.
Hail, Will
- When
- August 25, 12:40 PM CST to 12:42 PM CST
- Where
- Will County, Mokena
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.530, -87.880
Thunderstorm Wind, Will
- When
- August 25, 1:14 PM CST
- Where
- Will County, Peotone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.330, -87.780
Thunderstorm Wind, Lee
- When
- August 25, 2:25 PM CST
- Where
- Lee County, Ashton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.870, -89.220
A grain storage bin was damaged by severe winds.
Thunderstorm Wind, Livingston
- When
- August 25, 4:35 PM CST
- Where
- Livingston County, 0.9 mi NNW of Pontiac
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.881, -88.629
A tree was blown down on Route 116.
Hail, Livingston
- When
- August 25, 4:40 PM CST
- Where
- Livingston County, 0.96 mi NW of Pontiac
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.881, -88.631
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Kansas, August 25, 20141 death · 1 event
- Heat in Illinois, August 25, 20141 death · 1 event
- Hail and Damaging Winds in Iowa, August 25, 2014$425,000 · 61 kt wind · 5 events
- Hail and Damaging Winds in Illinois, August 25, 2014$266,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Missouri, August 25 to 27, 2014$250,000 · 1.75 in hail · 9 events
- Flash Flood and Damaging Winds in Arizona, August 25, 2014$315,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Wisconsin, August 25, 2014$103,000 · 65 kt wind · 16 events
- Flooding in Colorado, August 25, 2014$100,000 · 2 events
- Damaging Winds in Wisconsin, August 25, 2014$53,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Illinois, August 25, 2014$45,000 · 52 kt wind · 5 events
- Flash Flood and Hail in Nebraska, August 25 to 26, 2014$30,000 · 1 in hail · 7 events
- Flash Flooding in Utah, August 25 to 27, 2014$25,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540351, 540352, 540353, 540354, 540355, 540356, 540357.